Translator Disclaimer
November, 1974 A Norm Reducing Property for Isotonized Cauchy Mean Value Functions
Tim Robertson, F. T. Wright
Ann. Statist. 2(6): 1302-1307 (November, 1974). DOI: 10.1214/aos/1176342882

Abstract

We consider functions $\alpha(\bullet)$ and $\hat{\alpha}(\bullet)$ on a finite set $S$ which correspond to a function $M(\bullet)$ on the nonempty subsets of $S$ which has the Cauchy mean value property (i.e., $M(A + B)$ is between $M(A)$ and $M(B)$ whenever $A$ and $B$ are nonempty disjoint subsets of $S$). $\hat{\alpha}(\bullet)$ is isotone with respect to a partial ordering on $S$ and is equal to $\alpha(\bullet)$ when $\alpha(\bullet)$ is isotone. It is shown that $\hat{\alpha}(\bullet)$ has the following norm reducing property: $\max_{s\in S} |\hat{\alpha}(s) - \theta(s)| \leqq \max_{s\in S} |\alpha(s) - \theta(s)|$ for all isotone $\theta(\bullet)$. Computation algorithms for $\hat{\alpha}(\bullet)$ are discussed and the norm reducing property is shown to give consistency results in several isotonic regression problems.

Citation

Download Citation

Tim Robertson. F. T. Wright. "A Norm Reducing Property for Isotonized Cauchy Mean Value Functions." Ann. Statist. 2 (6) 1302 - 1307, November, 1974. https://doi.org/10.1214/aos/1176342882

Information

Published: November, 1974
First available in Project Euclid: 12 April 2007

zbMATH: 0295.62044
MathSciNet: MR408100
Digital Object Identifier: 10.1214/aos/1176342882

Subjects:
Primary: 62G05
Secondary: 60F15

Rights: Copyright © 1974 Institute of Mathematical Statistics

JOURNAL ARTICLE
6 PAGES


SHARE
Vol.2 • No. 6 • November, 1974
Back to Top